MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: male.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - clinical code: 4581 device decentered.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient underwent phaco procedure and a drt150 model intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).The following information was provided by the doctor: high myope (al=24.61), high corneal diam.(13.0) and large capsular bag -> ctr placed.Post-operatively, the iol temporally decentered (< 1mm) and there was a mild post-op refraction error.Post-op visual acuity without correction (vasc) was reported as 20/70-.Rfx was reported as +.75-75x175=20/30+3.Patient was probably mildly amblyopic od and was unaware.Patient also states doing "pencil pushups" at age 7.The iol was explanted in a secondary surgical procedure and replaced with a drt225 19.0 diopter iol.There was no patient injury, no medical intervention, and no surgical intervention during the explant procedure.Patient prognosis post lens exchange was reported as great and next day post-op, va was reported as 20/40 sc.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 17-apr-2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a specimen cup.During a visual inspection, the device was inspected under magnification.Visual inspection reveals the complaint lens was received cut in half.The lens halves were cleaned revealing one lens half was damaged near the edge of the lens.The complaint issue "dc-instability of device after implantation" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21465260
Report Number3012236936-2025-000055
Device Sequence Number19745999
Product Code MFK
UDI-Device Identifier05050474811324
UDI-Public(01)05050474811324(17)270811
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer06/11/2025
12/15/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date06/25/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight85 KG